MAUDE Adverse Event Report: ARTHREX, INC. 5.5X20MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 5.5X20MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG
Model Number 5.5X20MM PERIPHERAL SCREW, LOCKING
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 02/29/2024, it was reported by a sales representative via e-mail that an ar-9563-20 univers revers¿ modular glenoid system locking threads were defective.This occurred during a procedure where another locking screw was used in its place, and there were no adverse effects.
 
Event or Problem Description
Additional information provided 3/4/24: the procedure performed was a rtsa on (b)(6) 2024.The case was completed by using an ar-9563-16, 16mm locking peripheral screw.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-9563-20 univers revers¿ modular glenoid system peripheral locking screw batch number: 15115648 was received for investigation.The batch number for the device returned does not match the batch number for the complaint device reported.Visual evaluation of the device noted slight damage to the threads, the threads on the head of the screw were noted to be bent and the threads on the body of the screw were slightly warped.The inner diameter of the screw head was measured using a microvu and found that the inner diameter of the head was.233 which is in tolerance of the specified.232 +.002 -.001.The inner diameter of the screw body was measured using a microvu and found that the inner diameter of the body was.118 which is in tolerance of the specified.118 +.000 -.005.The outer diameter of the screw body was measured using a microvu and found that the outer diameter of the body was.213 which is in tolerance of the specified.217 +.000 -.005.The pitch of the threads of the screw body was measured using a microvu and found that the pitch of the threads of the screw body was.069 which is in tolerance of the specified.069 ±.005.The length of the screw was measured using a caliper and found that the length of the screw was.785 which is in tolerance of the specified.787 ±.012.Functional testing was not performed due to the damage to the threads of the device.The most likely cause for the reported failure can be attributed to misuse/mishandling due to the damage to the device.

Brand Name
5.5X20MM PERIPHERAL SCREW, LOCKING
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18835353
Report Number1220246-2024-01288
Device Sequence Number7245965
Product Code PHX
UDI-Device Identifier00888867296824
UDI-Public00888867296824
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.5X20MM PERIPHERAL SCREW, LOCKING
Device Catalogue NumberAR-9563-20
Device Lot Number15162312
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown